Alert archive / New Jersey / Flash Flood Warnings in 2023
Flash Flood Warning 5, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 4, 2023, 2:23 PM EDT for Union County, New Jersey. It was in force for 2 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2023, 2:23 PM EDT (18:23 UTC)
- Expired
- Jul 4, 2023, 4:41 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Union County, NJ
The radar
The Philadelphia radar (KDIX), 83 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:50 PM EDT | FLASH FLOOD | Cranford, NJ | Multiple road closures in Cranford due to flooding. |
| Jul 4, 2:52 PM EDT | FLASH FLOOD | Springfield, NJ | Multiple road closures across Springfield due to flooding. |
| Jul 4, 2:57 PM EDT | FLASH FLOOD | 1 Ne Mountainside, NJ | Summit Road and multiple other roads in Mountainside closed due to flooding. |
| Jul 4, 3:25 PM EDT | FLASH FLOOD | 2 Sw Mountainside, NJ | Flooding on US 22 westbound between Glenside Av and Terrill Rd. All lanes closed. |
| Jul 4, 3:42 PM EDT | FLASH FLOOD | 1 N Kenilworth, NJ | Video of flooded Costco parking lot. Water above car tires. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
798
WGUS51 KOKX 041823
FFWOKX
NJC039-042130-
/O.NEW.KOKX.FF.W.0005.230704T1823Z-230704T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
223 PM EDT Tue Jul 4 2023
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Central Union County in northeastern New Jersey...
* Until 530 PM EDT.
* At 223 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Summit, Union, Westfield, Cranford, Hillside, Roselle, Roselle
Park, Berkeley Heights, New Providence, Kenilworth, Mountainside,
Garwood and Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Excessive runoff from heavy rainfall will cause flooding of urban
areas, highways, streets and underpasses as well as other drainage
areas and low lying spots.
&&
LAT...LON 4071 7423 4070 7421 4069 7421 4069 7420
4061 7427 4066 7440 4067 7440 4066 7441
4067 7443 4074 7437 4072 7433 4072 7432
4071 7430 4072 7428
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
DBR2 follow-up statements
595
WGUS71 KOKX 041950
FFSOKX
Flash Flood Statement
National Weather Service New York NY
350 PM EDT Tue Jul 4 2023
NJC039-042130-
/O.CON.KOKX.FF.W.0005.000000T0000Z-230704T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Union NJ-
350 PM EDT Tue Jul 4 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT THIS
AFTERNOON FOR CENTRAL UNION COUNTY...
At 350 PM EDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 1 and 2 inches
of rain have fallen. The expected rainfall rate is 1 to 2 inches in
1 hour. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Summit, Union, Westfield, Cranford, Hillside, Roselle, Roselle
Park, Berkeley Heights, New Providence, Kenilworth, Mountainside,
Garwood and Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Excessive runoff from heavy rainfall will cause flooding of urban
areas, highways, streets and underpasses as well as other drainage
areas and low lying spots.
&&
LAT...LON 4071 7423 4070 7421 4069 7421 4069 7420
4061 7427 4066 7440 4067 7440 4066 7441
4067 7443 4074 7437 4072 7433 4072 7432
4071 7430 4072 7428
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
DBR444
WGUS71 KOKX 042041
FFSOKX
Flash Flood Statement
National Weather Service New York NY
441 PM EDT Tue Jul 4 2023
NJC039-042051-
/O.CAN.KOKX.FF.W.0005.000000T0000Z-230704T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Union NJ-
441 PM EDT Tue Jul 4 2023
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL UNION COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM EDT for portions of
southern Connecticut, northeast New Jersey and southeast New York.
LAT...LON 4071 7423 4070 7421 4069 7421 4069 7420
4061 7427 4066 7440 4067 7440 4066 7441
4067 7443 4074 7437 4072 7433 4072 7432
4071 7430 4072 7428
$$
DBRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 1:24 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 4, 1:24 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service New York NY
124 PM EDT Tue Jul 4 2023
.SYNOPSIS...
A slow moving front will pass through the region today.
Generally hot and fair weather will then follow through
Thursday. A cold front slowly approaches from the west late in
the week and likely stalls over or near the area through the
weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
***Flood Watch issued for much of the area through 7pm***
Upper trough axis, just to the west in the AM, will slide
through the region during the afternoon, and east in the
evening. At the surface, a trough lies in vicinity of NYC/NJ
metro into S CT this morning, which will slowly work east
through the afternoon.
Multiple W to E oriented CU fields already starting to fire in
a marginal to moderately unstable environment with lack of CIN,
marginal deep layer shear, 10-13kft warm cloud layer, PWATS of
2", storm motion around 20kt with likely training along
boundaries.
This forcing and environment should be conducive to localized
to scattered areas of flash flooding through this afternoon due
to multiple foci for convective initiation and widespread
convective coverage and interaction. See hydro section for more
rainfall details.
An isolated strong to severe thunderstorm is possible in this
environment as well this afternoon.
Shower and tstms activity is expected to slide south and east of
the region between 5 and 8pm from NW to SE, with drying
conditions for this evening.
The bl cools and forcing exits early this eve, so a mainly dry
night is expected attm. Clearing from west to east with
subsidence and dry air advection.
Temps generally near seasonable today into tonight with muggy
conditions.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Mainly hot with little to no pcpn thru the period. Some isold
tstms could initiate during peak heating and bleed swd into the
cwa late on Wed, but the coverage and probability are too low
to include in the fcst attm. Did include slight chances for wrn
areas Thu aftn and eve with the next upr trof approaching.
Based on h85 temps around 18C, blended in the warmer MAV with
the NBM for high temps. Otherwise, the NBM was used with the
usual adjustments for overnight lows.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Stuck fairly close to the NBM/previous forecast with little change
in the extended.
Heights start to fall aloft with the approach of a weakening trough
on Friday. The flow may actually be more zonal by Saturday night. An
associated cold front will approach and then likely stall over or
near the area over the weekend. With the approach of the front,
slight chance to chance PoPs are currently forecast from Friday
afternoon through early next week. Not expecting a washout at all
and timing of the front/where it stalls needs to be ironed out.
Temperatures Friday through the start of next week will be a bit
lower, with highs more in the low to mid 80s. Lows the entire long
term period will be well above normal, with temperatures only
bottoming out in the lower 70s to upper 60s.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A frontal boundary slowly moves southward across the terminals
through this evening.
Showers and thunderstorms are likely this afternoon. The first
round near the NYC metro has weakened, but multiple clusters of
showers and thunderstorms will move across the region this
afternoon. Brief MVFR or IFR is possible with locally heavy
rainfall and brief gusty winds. The showers/storms should push
south and east of the area and diminish early this evening.
Otherwise, VFR conditions are expected outside of showers/storms
this afternoon. Mainly VFR is forecast tonight into Wednesday,
but some local MVFR or IFR is possible at outlying terminals.
KGON could go down to LIFR early Wednesday morning
Exact wind direction is uncertain this afternoon with the
frontal boundary and convective outflow boundaries in the area.
Wind speeds outside of thunderstorms are likely to stay below 10
kt. Winds should start to become NW or N late afternoon and
early evening before becoming light and/or variable tonight. A
light NE wind becomes S-SE Wednesday afternoon.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Multiple lines or clusters of showers and thunderstorms this
afternoon. The tempo for gusty N winds is for a brief wind gust
occurring with any shower or thunderstorm. Prevailing winds are
expected to be mainly light, under 10 kt, but the direction may
vary between SE and NW.
OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
Wednesday Afternoon-Night: Mainly VFR.
Thursday: Mainly VFR. Slight chance of showers and thunderstorms
north and west of NYC terminals in the afternoon and early evening.
Friday-Sunday: Mainly VFR. Chance of showers and thunderstorms
in the afternoon into early evening.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Winds will remain below sca levels thru Thu. Seas on the ocean
will continue to hover around 4 ft today, then come down well
blw sca lvls Wed and Thu.
A light pressure gradient is expected to keep winds and seas
below SCA levels Friday through the end of the week.
&&
.HYDROLOGY...
There is a risk of localized to scattered flash flooding this
morning into afternoon. Areas from NE NJ, NYC to the Hudson
Valley to SW CT are the primary threat area. Basin averaged
Rainfall rates of up to 2"/hr are possible. FFA has been issued
through 7pm.
Basin averaged rainfall totals of 1 to 2 inches are likely,
with localized amounts of up to 4 inches possible. Rainfall
rates of 2 inches per hour are likely in thunderstorm activity,
potentially as high as 3"/hr.
No hydrologic issues are expected Wed through the first part of
next week.
&&
.TIDES/COASTAL FLOODING...
A high rip risk remains for Suffolk county beaches today, with
a moderate risk elsewhere. There is a moderate risk for all
beaches on Wed.
Minor coastal flooding looks likely once again for tonight's high
tide cycle, resulting in a coastal flood advisory for Southern
Nassau county. Meanwhile, a statement has been issued for southern
Queens in NY and southern Fairfield in CT as a few locations may
just touch minor thresholds.
Another round of minor coastal flooding is expected for the
Wednesday night high tide.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until 7 PM EDT this evening for CTZ005>012.
NY...Flood Watch until 7 PM EDT this evening for NYZ068>075-078-
176>179.
High Rip Current Risk until 9 PM EDT this evening for NYZ080-
081.
Coastal Flood Advisory from 8 PM this evening to 1 AM EDT
Wednesday for NYZ179.
NJ...Flood Watch until 7 PM EDT this evening for NJZ002-004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...BC/JMC
NEAR TERM...JMC/NV
SHORT TERM...JMC
LONG TERM...BC
AVIATION...DS
MARINE...BC/JMC
HYDROLOGY...JMC/NV
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jul 4, 3:46 AM EDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service New York NY 346 AM EDT Tue Jul 4 2023 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-176>178-050800- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Northern Nassau-Southern Queens- 346 AM EDT Tue Jul 4 2023 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Showers and thunderstorms are expected to develop today. Storms will be slow moving and capable of producing heavy rainfall. Areas of minor flooding can be expected. There is also a localized flash flood risk where persistent storms set up. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ179-050800- Southern Nassau- 346 AM EDT Tue Jul 4 2023 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Also, showers and thunderstorms are expected to develop today. Storms will be slow moving and capable of producing heavy rainfall. Areas of minor flooding can be expected. There is also a localized flash flood risk where persistent storms set up. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ078-079-050800- Northwest Suffolk-Northeast Suffolk- 346 AM EDT Tue Jul 4 2023 This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected to develop today. Storms will be slow moving and capable of producing heavy rainfall. Minor flooding is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-081-050800- Southwest Suffolk-Southeast Suffolk- 346 AM EDT Tue Jul 4 2023 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Also, scattered showers and thunderstorms are expected to develop today. Storms will be slow moving and capable of producing heavy rainfall. Minor flooding is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-050800- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 346 AM EDT Tue Jul 4 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jul 4, 11:44 AM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service New York NY
1144 AM EDT Tue Jul 4 2023
NJZ108-NYZ074-075-178-179-041630-
Eastern Union NJ-Southern Queens NY-Kings (Brooklyn) NY-
Richmond (Staten Is.) NY-Southern Nassau NY-
1144 AM EDT Tue Jul 4 2023
...Strong thunderstorms will impact portions of Queens, Richmond,
Kings and southern Nassau Counties through 1230 PM EDT...
At 1143 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Elmont to near Colonia. Movement was east at 20
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Frequent cloud to ground lightning is occurring with these
storms. Gusty winds could knock down tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Strong thunderstorms will be near...
Valley Stream and Lynbrook around 1150 AM EDT.
Hempstead and Baldwin around 1155 AM EDT.
Freeport around 1200 PM EDT.
Wantagh around 1215 PM EDT.
Tompkinsville around 1220 PM EDT.
The Verrazano Narrows Bridge around 1225 PM EDT.
Flatbush and Coney Island around 1230 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4052 7425 4055 7425 4056 7421 4060 7421
4060 7430 4065 7406 4064 7406 4066 7404
4073 7368 4065 7342 4059 7342 4057 7357
4057 7376 4053 7393 4056 7395 4056 7401
4060 7404 4053 7410 4050 7420
TIME...MOT...LOC 1543Z 270DEG 15KT 4072 7368 4059 7427
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
NVLocal storm report, Jul 4, 1:21 PM EDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
121 PM EDT Tue Jul 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM Lightning 3 SSE Flatbush 40.60N 73.92W
07/04/2023 Kings NY Emergency Mngr
Reported lightning strike to a house in
Marine Park Brooklyn.
&&Local storm report, Jul 4, 1:23 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service New York NY
123 PM EDT Tue Jul 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM Lightning Coney Island 40.58N 73.98W
07/04/2023 Kings NY Emergency Mngr
Possible injury due to lightning at Coney
Island Beach Brooklyn.
&&Special weather statement, Jul 4, 2:05 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service New York NY
205 PM EDT Tue Jul 4 2023
CTZ007-008-041845-
Northern New London CT-Northern Middlesex CT-
205 PM EDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of northwestern New
London and northern Middlesex Counties through 245 PM EDT...
At 205 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hebron, or 7 miles north of Colchester, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Middletown, Colchester, East Hampton, Cromwell, Portland, Lebanon,
Middlefield, Sprague, Lake Pocotopaug--East Hampton and Franklin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4166 7216 4166 7211 4162 7208 4152 7275
4159 7275 4161 7272 4163 7271 4165 7250
4158 7247 4159 7242 4160 7241 4159 7239
4160 7238 4161 7233 4164 7233 4167 7227
4169 7227 4171 7224
TIME...MOT...LOC 1805Z 277DEG 19KT 4168 7238
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
DBRSpecial weather statement, Jul 4, 2:09 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service New York NY
209 PM EDT Tue Jul 4 2023
NJZ006-105>108-NYZ074-041900-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Union NJ-
Western Essex NJ-Richmond (Staten Is.) NY-
209 PM EDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of Hudson, Union, Essex
and Richmond Counties through 300 PM EDT...
At 209 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chatham, or over Summit, moving west at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newark, Jersey City, Elizabeth, Bayonne, Plainfield, Bloomfield,
Linden, Orange, Summit, Millburn, Secaucus, Harrison, Todt Hill,
Huguenot and Union City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4055 7425 4056 7421 4060 7422 4059 7429
4061 7431 4061 7444 4067 7440 4065 7445
4067 7446 4074 7437 4076 7436 4079 7437
4081 7434 4081 7414 4079 7415 4076 7409
4080 7407 4081 7402 4053 7411 4052 7415
TIME...MOT...LOC 1809Z 091DEG 5KT 4073 7438
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DBRSpecial weather statement, Jul 4, 2:15 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service New York NY
215 PM EDT Tue Jul 4 2023
NYZ067-041915-
Orange NY-
215 PM EDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of Orange County
through 315 PM EDT...
At 215 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bloomingburg, or near Middletown, moving southeast at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newburgh, Middletown, Port Jervis, Walden, Warwick, Goshen, Howells,
New Windsor, Chester, Montgomery, Florida, Cuddebackville, Otisville,
Huguenot and Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4143 7474 4150 7464 4150 7448 4157 7442
4160 7435 4160 7433 4162 7429 4150 7399
4147 7400 4120 7436 4136 7470 4137 7469
4139 7471 4140 7474
TIME...MOT...LOC 1815Z 314DEG 25KT 4154 7445
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
BRThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:15 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Passaic | 2 hr |
| Jul 4, 10:29 AM EDT | Flood Watch | OKX | Bergen, Essex, Hudson, Passaic, Union | 8 hr |
| Jul 4, 11:22 AM EDT | Areal Flood Advisory | OKX | Essex, Hudson, Union | 83 min |
| Jul 4, 1:28 PM EDT | Areal Flood Advisory | OKX | Passaic | 92 min |
| Jul 4, 2:03 PM EDT | Areal Flood Advisory | OKX | Essex, Union | 2 hr |
| Jul 4, 2:09 PM EDT | Special Weather Statement | OKX | Essex, Hudson, Union | 51 min |
| Jul 4, 2:43 PM EDT | Flash Flood Warning | OKX | Hudson, Union | 65 min |
| Jul 4, 3:01 PM EDT | Special Weather Statement | OKX | Passaic | 59 min |
| Jul 4, 3:02 PM EDT | Special Weather Statement | OKX | Union | 58 min |
| Jul 4, 3:44 PM EDT | Special Weather Statement | OKX | Bergen, Essex, Passaic | 61 min |
| Jul 4, 4:12 PM EDT | Coastal Flood Statement | OKX | Essex, Hudson, Union | 36 hr |
Nearby
Flash Flood Warnings in New Jersey, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.